Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS Springfield, MO

April 24, 20104 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Apr 24, 2010, 4:39 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 4:39 PM CDT (21:39 UTC)
Expired
Apr 24, 2010, 11:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:31 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 24, 3:31 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT SAT APR 24 2010

.DISCUSSION...

MAIN FORECAST CONCERNS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
SEVERE WEATHER THIS AFTERNOON INTO THE EARLY EVENING.

CURRENTLY...A STRONG UPPER LEVEL LOW IS PUSHING INTO WESTERN
MISSOURI THIS AFTERNOON. AHEAD OF THIS SYSTEM A STRONG LINE OF
STORMS HAS DEVELOP ALONG A LINE FROM PLEASANT HOPE TO GROVESPRING
THEN TO THE SOUTHEAST TO ALTON. DAMAGING WINDS HAVE BEEN REPORTED
ALONG THIS LINE WITH WINDS IN EXCESS OF 6O MPH.

A BREAK IN THE CLOUDS AHEAD OF THIS LINE OF STORMS HAS ALLOWED
INSTABILITY TO INCREASE ACROSS SOUTH CENTRAL MISSOURI WITH MLCAPE
VALUES IN THE 400 TO 800 J/KG RANGE. FARTHER TO THE NORTHEAST
INSTABILITY IS WEAKER AS PREVIOUS STORMS HAVE WORKED THE AREA
OVER...HOWEVER SOME INSTABILITY STILL EXISTS. THE LOW LEVEL FLOW
IS PERPENDICULAR TO THE LINE AND SHOULD HELP MAINTAIN THE LINE AS
IT PUSHES EAST NORTHEAST. SIGNIFICANT WIND SHEAR ALSO REMAINS IN
PLACE ACROSS THE EASTERN CWA WHICH WILL SUPPORT STRONG TO SEVERE
STORMS AS THIS LINE PUSHES INTO THIS AREA. THE PRIMARY SEVERE
HAZARD ASSOCIATED WITH THIS LINE WILL BE STRONG STRAIGHT LINE
WINDS. GIVEN THE STRONG WIND SHEAR...ISOLATED TORNADOES WITHIN THIS
LINE OF STORMS WILL ALSO REMAIN POSSIBLE ACROSS CENTRAL AND SOUTH
CENTRAL MISSOURI THIS AFTERNOON INTO THE EARLY EVENING HOURS.
SMALL HAIL WILL ALSO BE POSSIBLE BUT SHOULD GENERALLY REMAIN BELOW
SEVERE THRESHOLDS.

EARLY THIS EVENING THIS LINE OF STORMS WILL PUSH EAST AND OUT OF
THE AREA AS THE SYSTEM CONTINUES TO PUSH EAST. THIS WILL BRING AN
END TO THE SEVERE THREAT. ON THE BACK SIDE OF THE LOW...WRAP
AROUND SCATTERED SHOWERS WILL REMAIN POSSIBLE INTO SUNDAY. THE
BEST CHANCES FOR THIS RAINFALL WILL BE ACROSS THE NORTHERN AND
EASTERN CWA. WIDE SPREAD FLOODING IS NOT EXPECTED...BUT LOCALIZED
FLOODING OF FLOOD PRONE AREAS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

ANOTHER WEAK STORM SYSTEM WILL DIVE SOUTH THROUGH THE REGION EARLY
THIS WEEK. THIS DISTURBANCE MAY BRING SCATTERED SHOWERS TO THE
AREA...ESPECIALLY ACROSS THE EASTERN CWA MONDAY INTO TUESDAY.
INSTABLTIY WILL BE LIMITED SO NO THUNDERSTORMS ARE EXPECTED. AN
UPPER LEVEL RIDGE WILL THEN BUILD INTO THE AREA BY MID TO LATE
WEEK...RETURNING HIGHS IN THE 80S BY THURSDAY. ANOTHER STRONG
STORM SYSTEM IS THEN EXPECTED TO AFFECT THE REGION LATE NEXT WEEK.
THIS SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE
AREA. DIFFERENCES REMAIN BETWEEN THE MEDIUM RANGE MODELS WITH
REGARDS TO THE TIMING OF THIS SYSTEM. WILL HAVE TO MONITOR THIS
SYSTEM AND TRY TO GET A BETTER HANDLE ON THE EXACT TRACK AND
TIMING WITH FUTURE MODEL RUNS TO BE ABLE TO DETERMINE THE SEVERE
POTENTIAL.

&&

.AVIATION...

FLIGHT CATEGORIES WILL CONTINUE TO BE HIGHLY VARIABLE FOR THE NEXT
FEW HOURS UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS AND
ENDS THE RAIN TONIGHT. OVERNIGHT CONDITIONS WILL BE VFR ACROSS THE
AREA UNTIL SATURDAY MORNING WHEN A LOWERING CLOUD DECK AND POSSIBLE
FOG DEVELOPMENT OCCURS SHORTLY AFTER SUNRISE.

CROWE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 24, 4:09 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT SAT APR 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
409 PM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH.
  LIMITED RISK OF HAIL UP TO THE SIZE OF QUARTERS.
  LIMITED RISK OF TORNADOES.
  LIMITED RISK OF LIGHTNING.
  LIMITED RISK OF FLOODING.

DISCUSSION...

  THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THIS
  AFTERNOON ACROSS SOUTH CENTRAL AND CENTRAL MISSOURI AS A STRONG
  LINE OF STORMS PUSHES ACROSS THIS REGION. DAMAGING WINDS WILL BE
  THE PRIMARY HAZARD ASSOCIATED WITH THESE STORMS...WITH A LIMITED
  RISK FOR AN ISOLATED TORNADO.

  ELEVATED STORMS THAT COULD PRODUCE MARGINAL SEVERE HAIL WILL
  PUSH INTO SOUTHERN MISSOURI AND SOUTHEAST KANSAS LATE THIS
  AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD DISSIPATE
  QUICKLY AFTER SUNSET.

  IN ADDITION MODERATE TO HEAVY RAINFALL COULD RESULT IN LOCALIZED
  FLOODING...ESPECIALLY WHERE HEAVIER SHOWERS AND STORMS TRACK
  OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ANOTHER STORM SYSTEM WILL BRING THE NEXT CHANCE OF STRONG TO
  SEVERE THUNDERSTORMS TO THE REGION LATE THIS COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL AND SOUTH
 CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Apr 24, 1:38 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT SAT APR 24 2010

MOZ102>104-241915-
STONE MO-BARRY MO-TANEY MO-
138 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN TANEY...SOUTHEASTERN
BARRY AND SOUTHERN STONE COUNTIES UNTIL 215 PM CDT...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAMPE...OR 10 MILES
SOUTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CAPE FAIR...GALENA...GOLDEN...INDIAN
POINT...KIMBERLING CITY...LAMPE...REEDS SPRING...SHELL KNOB...SILVER
DOLLAR CITY...WALNUT SHADE AND WEST BRANSON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK
LAKE.

PEOPLE IN NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE
COUNTIES...INCLUDING TABLE ROCK LAKE...KIMBERLING CITY...INDIAN POINT
AND WEST BRANSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

KARDELL
Local storm report, Apr 24, 2:47 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     S SHELL KNOB            36.63N 93.63W
04/24/2010                   BARRY              MO   EMERGENCY MNGR

            BOAT DOCK ON TABLE ROCK LAKE WAS RIPPED FROM SHORE AND
            WENT DOWN THE COVE. REPORTED IN VIOLA ON TABLE ROCK LAKE
            AT FOX GRAPE ROAD.

0150 PM     TSTM WND DMG     1 N KIMBERLING CITY     36.65N 93.42W
04/24/2010                   STONE              MO   AMATEUR RADIO

            TREE DOWN ACROSS HIGHWAY 13.

0150 PM     TSTM WND DMG     5 SW BRANSON            36.59N 93.28W
04/24/2010                   TANEY              MO   LAW ENFORCEMENT

            SIGNIFICANT BOAT AND DOCK DAMAGE AT THE MARINA IN THE
            STATE PART. NUMEROUS TREES UPROOTED. POSSIBLE TORNADO
            TOUCHDOWN.

0153 PM     TSTM WND DMG     BRANSON                 36.64N 93.22W
04/24/2010                   TANEY              MO   EMERGENCY MNGR

            WOODEN SWINGSET BLOWN ACROSS HWY 76 AT WALMART. AMBULANCE
            DRIVERS REPORT POWER POLES SWAYING.

0200 PM     TSTM WND DMG     KIMBERLING CITY         36.63N 93.42W
04/24/2010                   STONE              MO   EMERGENCY MNGR

            REPORTS AREA WIDE IN THE SOUTH AND WEST SIDE OF THE
            COUNTY OF BROKEN TREE LIMBS AND DAMAGE TO POWER LINES.

0229 PM     TSTM WND GST     2 NW HIGHLANDVILLE      36.95N 93.31W
04/24/2010  M68.00 MPH       CHRISTIAN          MO   TRAINED SPOTTER

&&

CCROWE
Local storm report, Apr 24, 2:58 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     AVA                     36.95N 92.66W
04/24/2010                   DOUGLAS            MO   TRAINED SPOTTER

            TREE DOWN ON HWY 5 AND HWY A SOUTH OF AVA. 30MPH WINDS
            ESTIMATED.

0244 PM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
04/24/2010  M62.00 MPH       GREENE             MO   TRAINED SPOTTER

0252 PM     TSTM WND GST     OZARK                   37.02N 93.21W
04/24/2010  M84.00 MPH       CHRISTIAN          MO   AMATEUR RADIO

            WINDS TORE ROOF OF A CARPORT AT NN AND MELTON ROAD.

&&

CCROWE
Local storm report, Apr 24, 3:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             1 NNW NORWOOD           37.12N 92.42W
04/24/2010  E0.75 INCH       WRIGHT             MO   TRAINED SPOTTER

0301 PM     TSTM WND GST     E ROGERSVILLE           37.12N 93.06W
04/24/2010  M60.00 MPH       WEBSTER            MO   TRAINED SPOTTER

            1/2 INCH HAIL REPORTED IN ADDITION TO 60MPH WINDS.

&&

CCROWE
Local storm report, Apr 24, 3:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     WNW BLUE EYE            36.50N 93.40W
04/24/2010                   STONE              MO   PUBLIC

            50 X 24 METAL BARN DESTROYED. TREES DOWN IN THE WOODS.
            POSSIBLE TORNADO DAMAGE.

&&

CCROWE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:42 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Shannon, Texas63 min
Apr 24, 1:49 PM CDTTornado WarningSGFPhelps46 min
Apr 24, 1:55 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Douglas, Ozark, Stone, Taney50 min
Apr 24, 2:21 PM CDTSevere Thunderstorm WarningSGFChristian, Dade, Greene, Lawrence, Polk, Stone and 1 more54 min
Apr 24, 2:51 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Laclede, Ozark, Pulaski, Shannon and 3 more54 min
Apr 24, 2:59 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Greene, Hickory, Laclede, Polk and 2 more61 min
Apr 24, 3:46 PM CDTSevere Thunderstorm WarningSGFCamden, Dent, Laclede, Phelps, Pulaski, Shannon and 2 more59 min
Apr 24, 4:47 PM CDTAreal Flood WarningSGFVernon7 hr
Apr 24, 5:18 PM CDTRiver Flood WarningSGFVernon5 days
Apr 24, 5:18 PM CDTRiver Flood WarningSGFBourbon14 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.